MAUDE Adverse Event Report: C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED BALLOON PTA CATHETER

C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Model Number 9004
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Reocclusion (1985)
Date of Event 10/11/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Analysis: the sample(s) were not returned to the user facility; therefore, device evaluations are unable to be performed.A lot history review revealed 2 additional reocclusion complaints were associated with this lot.A review of the device history record (dhr) shows the lot was manufactured to specification.Conclusion: the actual sample was not received for evaluation.The dhr found nothing to indicate a manufacturing related cause for this event.The investigator assessed the event was not related to the study device or procedure.Note, the lutonix 035 drug coated balloon pta catheter is indicated for percutaneous transluminal angioplasty (pta), after pre-dilatation of de novo or restenotic lesions up to 150 mm in length in the native superficial femoral or popliteal arteries with reference vessel diameters of 4-7 mm.These lutonix dcb's were used to treat the stented lesion per the study requirements.The occurrence of reocclusion is an inherent risk of any pta procedure.If additional information becomes known to the manufacturer, a supplemental report will be provided will all relevant information.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported through a clinical registry that during the index procedure, two lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheters were used to treat the target lesion located in the left distal superficial femoral artery (sfa).Approximately 14 months after the index procedure, the patient's left distal sfa stented area was reportedly reoccluded.It was also reported the lifestent was dislocated and torqued which provides evidence that it is breaking.A revascularization was performed which was unsuccessful, but based on the good formation of collateral vessels during the first intensive walk training no additional medication or intervention was planned.The investigator assessed the event was not related to the study device but definitely related to the procedure.The sample was discarded by the user facility and not available for further evaluation.No adverse patient effects were reported.This is one of two products involved with the reported event and the associated manufacturers report number is 3006513822-2016-00201.

Brand Name
LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Common Device Name
DRUG COATED BALLOON PTA CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (GFO)
289 bay road
queensbury NY 12804
MDR Report Key6092334
Report Number3006513822-2016-00202
Device Sequence Number16669749
Product Code ONU
UDI-Device Identifier00801741088728
UDI-Public(01)00801741088728(17)170131(10)GFZA1520
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P130024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/17/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2017
Device Model Number9004
Device Catalogue Number9020413600120
Device Lot NumberGFZA1520
Was Device Available for Evaluation? No
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date11/10/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient Weight100